Colorado, 2025

Hail and Damaging Winds in Colorado, June 24, 2025

June 24, 2025 · NWS BOU · 7 events in 6 counties and zones

Strong to severe thunderstorms tracked eastward bringing strong wind gusts and hail up to one inch on diameter during the afternoon of June 24th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Strong to severe thunderstorms tracked eastward bringing strong wind gusts and hail up to one inch on diameter during the afternoon of June 24th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 24, 10:50 AM MST, 1 hour 45 minutes earlier. Its key messages:

  • Cooler with more moisture and scattered to likely showers and thunderstorms today and Wednesday.
  • Severe storms possible across the plains today, with large hail and gusty outflow winds being the main threat.
  • Drier Thursday through Sunday with warming temperatures and only isolated late day showers and thunderstorms.
Area forecast discussion, Jun 24, 10:50 AM MST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1150 AM MDT Tue Jun 24 2025

.KEY MESSAGES...

- Cooler with more moisture and scattered to likely showers and
  thunderstorms today and Wednesday.

- Severe storms possible across the plains today, with large hail
  and gusty outflow winds being the main threat.

- Drier Thursday through Sunday with warming temperatures and only
  isolated late day showers and thunderstorms.

&&

.UPDATE...
Issued at 816 AM MDT Tue Jun 24 2025

Things are still on track for afternoon showers and storms today,
with the severe threat for large hail (2"+) and damaging winds
(60-70 mph)our main focus, however, a tornado still can't be
ruled out. We do have some low clouds to contend with that may
inhibit surface heating through the morning, which may have some
impacts on placement and timing of storms, but we are expecting
convection to begin early this afternoon (between 1-2PM) and move
across the urban corridor and metro Denver fairly early after
initiation begins. Recent ACARS soundings show a well-capped
environment this morning, but forecast soundings indicate this
will erode through the morning, and instability will increase,
with over 1200 J/kg of MLCAPE possible by early this afternoon. We
will have plenty of moisture in place as current dewpoints are
already in the upper 50s/low 60s across our lower elevations, not
too shabby for Colorado! Today will be a good day to keep vehicles
parked in the garage and have multiple ways to receive weather
alerts! Some small adjustments were made to PoPs grids this
morning, but generally the forecast largely remains on track.

&&

.DISCUSSION /Through Monday/...
Issued at 258 PM MDT Mon Jun 23 2025

Skies over the urban corridor certainly had a case of the
"Mondays" today, with a blanket of low clouds remaining in place
through the morning. With the low ceilings in place, solar
heating has been limited, resulting in a later start to
convective initiation than previously expected. While ACARS
soundings still show a hefty cap in place over the plains at the
time of this writing, some cumulus have started to show some
upwards growth over portions of the high country, with even a few
flashes of lightning seen in the latest satellite imagery.
Guidance has been persistent in showing that storms will
eventually make their way off the higher terrain, but we still
have a few hours to go before this is expected to occur. Due to
the delay, higher PoPs were pushed back a few hours this forecast
package, with increasing PoPs now expected around 0Z (6PM) for
the urban corridor, before spreading eastward through the
evening. The SPC has put southern Lincoln County in a Marginal
Risk for severe storms this evening, with damaging outflow wind
gusts and marginal sized hail being the main threats.

Southwesterly flow aloft will be in place on Tuesday, with a near
100 kt jet crossing the Rockies from SW to NE, with the forecast
area expected to be in decent proximity to it's right entrance
region, though not under its strongest influences. A disturbance
in the 500 mb flow is expected to traverse the Rockies Tuesday,
providing lift come the afternoon. At the 700 mb level, Gulf
moisture will be pulled into eastern Colorado as it wraps around a
high over the southeastern US. Dewpoint temperatures are expected
to climb into the 60s, and with inverted-v forecast soundings
showing MLCAPE between 900 to 1000 J/kg, mid-level lapse rates
surpassing 7 C/km, and DCAPE over 1000 J/kg, severe storms will be
possible for our lower elevations for the afternoon/evening. With
marginal shear being the limiting factor for more organized
storms to develop, hail and gusty outflow winds are the main
threats with these storms, with tornadoes having the lowest
expected hazard potential, yet can't be ruled out. We are
expecting to see convection develop early afternoon, with severe
storms possible across the urban corridor and Palmer Divide first,
before pushing eastward through the afternoon and evening. The SPC
has put the majority of our lower elevations in a Slight Risk for
tomorrow, for concern of storms capable of producing 2"+ hail and
winds surpassing 60 mph.

Unsettled weather will continue on Wednesday afternoon, with
isolated to scattered afternoon thunderstorms likely initiating
over the mountains and pushing east onto the plains once again.
There will still be a chance for a few more organized storms to
develop, but the severe threat is expected to be less than
Tuesday's.

Warmer and drier conditions are expected to return for the latter
half of the week, with 90s returning to the lower elevations by
Friday.

&&

.AVIATION /18Z TAFS through 18Z Wednesday/...
Issued at 1055 AM MDT Tue Jun 24 2025

A Denver Cyclone is in place over the Denver TAF sites this
morning, bringing northerly winds to all TAF locations. An
easterly wind shift is expected until convection develops early this
afternoon (between 19/20Z) and quickly spreads northeast over the
TAF sites. Today's storms will be capable of producing gusty
outflow winds, large hail, and with the Denver Cyclone being
notorious for producing landspout tornadoes along its convergence
zone, there is a chance that we see a few spin up this afternoon,
most likely east of KDEN, where the convergence zone currently
resides.

Late tonight/early Wednesday morning there is potential for the
cyclone to bring FG or low stratus into KDEN and KBJC. At this
time there is low confidence in which it will be, so have
introduced a TEMPO with low CIG and BR to show the potential, but
will have to monitor for the upcoming TAF packages as guidance
gets a better handle on things.

More convection is expected Wednesday afternoon, with a lower
threat of storms becoming severe.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Bonner
DISCUSSION...Bonner
AVIATION...Bonner
Hazardous weather outlook, Jun 24, 4:41 AM MST, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
541 AM MDT Tue Jun 24 2025

COZ030>051-251145-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
541 AM MDT Tue Jun 24 2025

...SEVERE STORMS EXPECTED IN EASTERN COLORADO THIS AFTERNOON AND
EVENING...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Thunderstorms will develop over the Front Range mountains and in
the I-25 corridor this afternoon and move east across the plains
through this evening. Some of the storms are expected to be
severe. The main threat today will be large hail up to 2 inches in
diameter. There is also a threat of wind gusts up to 70 mph and
heavy rain producing localized flooding, especially over the
eastern portion of the plains. Isolated tornadoes are also
possible. Along the I-25 corridor, the threat is mainly between 2
PM and 5 PM, and between 4 PM and 8 PM over the eastern plains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Another round of thunderstorms is expected Wednesday afternoon and
evening, with a lower threat of severe storms mainly in the
northeast corner of Colorado.

Warmer and drier conditions are expected to return Thursday and
into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely after noon.

Gimmestad

In the hours before

Special weather statement, Jun 24, 12:14 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Denver CO
114 PM MDT Tue Jun 24 2025

COZ036-040-041-241945-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-Elbert/Central
and East Douglas Counties Above 6000 Feet CO-North Douglas County
Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East
Broomfield County CO-
114 PM MDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN ELBERT...SOUTHERN
ARAPAHOE AND EASTERN DOUGLAS COUNTIES UNTIL 145 PM MDT...

At 114 PM MDT, Doppler radar was tracking a strong thunderstorm over
Perry Park, or 31 miles south of Denver, moving northeast at 20 mph.
Another strong storm was developing just northeast of Castle Rock,
also moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  Southern Aurora, southern Centennial, Castle Rock, Parker,
  Larkspur, Franktown, Castle Pines, The Pinery, Sedalia, Perry
  Park, Ponderosa Park and Castlewood Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3918 10492 3917 10494 3930 10508 3941 10497
      3941 10495 3943 10494 3944 10495 3951 10488
      3957 10486 3957 10465 3954 10466 3934 10466
TIME...MOT...LOC 1913Z 222DEG 15KT 3927 10498

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Barjenbruch

The radar

The Denver radar (KFTG), 41 km away, was scanning. The volume nearest the first event began at 19:32 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Douglas

When
June 24, 12:35 PM MST to 12:36 PM MST
Where
Douglas County, 3.49 mi WNW of The Pinery
Measured
1 in hail
Reported by
Public
Coordinates
39.470, -104.790

Thunderstorm Wind, Arapahoe

When
June 24, 1:15 PM MST to 1:18 PM MST
Where
Arapahoe County, 9.8 mi ESE of Arapahoe Park
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
39.610, -104.510

Thunderstorm Wind, Arapahoe

When
June 24, 1:20 PM MST to 1:30 PM MST
Where
Arapahoe County, 9.8 mi ESE of Arapahoe Park
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
39.610, -104.510

Thunderstorm Wind, Adams

When
June 24, 1:25 PM MST to 1:45 PM MST
Where
Adams County, 0.69 mi S of Bennett
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
39.740, -104.430

Windows were blown out and siding ripped off of some homes in the Bennett area. News photos showed significant damage to an outbuilding (barn?).

Thunderstorm Wind, Weld

When
June 24, 2:12 PM MST to 2:15 PM MST
Where
Weld County, 10.57 mi E of Prospect Valley
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
40.070, -104.210

Thunderstorm Wind, Morgan

When
June 24, 2:36 PM MST to 2:49 PM MST
Where
Morgan County, 2.1 mi NE of Wiggins
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
40.250, -104.040

Thunderstorm Wind, Logan

When
June 24, 3:53 PM MST to 3:55 PM MST
Where
Logan County, 10.35 mi NNW of Willard
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
40.690, -103.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257131, 1257128, 1257127, 1257123, 1257118, 1257114, 1257112.